Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 146, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 3, 2001, 3:44 AM CDT for Wilson County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 3:44 AM CDT (08:44 UTC)
- Expired
- Jun 3, 2001, 4:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wilson County, KS
The radar
The Wichita radar (KICT), 145 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 030844
SVRICT
KSC205-030945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
344 AM CDT SUN JUN 3 2001
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILSON COUNTY IN SOUTHEAST KANSAS
* UNTIL 445 AM CDT.
* AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FREDONIA...OR ABOUT 23 MILES SOUTHWEST OF
CHANUTE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE
NEAR FREDONIA AROUND 345 AM CDT...
10 MILES NORTHWEST OF NEODESHA AROUND 350 AM CDT...
NEAR ALTOONA AROUND 400 AM CDT...
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF NICKELS...
STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL
EQUIPMENT...WHILE LIGHTNING IS IN THE AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR WILSON
COUNTY UNTIL 445 AM CDT.
LAT...LON 3756 9595 3740 9587 3742 9557 3771 9563
3769 9581
/HOWERTON
NNXNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:25 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 3, 2:25 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 225 AM CDT SUN JUN 3 2001 MAIN FORECAST PROBLEM IS CONVECTION INTO MONDAY. PREFER THE ETA/AVN MODELS FOR THIS FCST BASED ON MODEL TRENDS FOR A SLOWER/STRONGER UPPER LOW DEVELOPING...AND MOVING EWD ACROSS THE NRN INTERMOUNTAIN RGN/NRN ROCKIES. ALSO, LIKE THE FURTHER S FRONTAL PLACEMENT AND SFC LOW COMPARED TO THE NGM. TODAY, ANTICIPATING ELEVATED CONVECTION TO DEVELOP SEWD INTO CNTRL/SERN KS EARLY THIS AM. THIS WOULD BE IN RESPONSE TO STRONG THETA-E ADVECTION ASSOCIATED WITH LOW LEVEL JET...NORTH OF WARM FRONT. MAY NEED TO GO WITH AREAL COVERAGE WORDING DEPENDING ON LATEST RADAR TRENDS PRIOR TO ZONE ISSUANCE. HIEST POPS ERN PORTIONS OF AREA ON EDGE OF WARMER MID LVL AIR/CAP. ELEVATED CONVECTION COULD LAST THRU MIDDAY OR INTO EARLY PM IN SERN KS WITH PERSISTENT WAA. CHANCE FOR REDEVELOPMENT OF SFC-BASED STORMS THIS AFTERNOON WL DEPEND ON CAP STRENGTH/AMOUNT OF LOW LVL CONVERGENCE. MODELS HINT AT BREAKS IN CLOUDS OVER CNTRL/S-CNTRL KS LATE TODAY, AND WITH HIGHS IN MID 70S TO AROUND 80, CAP SHOULD BE WEAK-MODERATE. LOW LVL CONVERGENCE INTO FRONTAL ZONE...AND NEAR TRIPLE PT IN NWRN OK...MAY BE SUFFICIENT TO BREAK CAP. SUPERCELLS WOULD BE A GOOD POSSIBILITY IF THIS HAPPENS WITH VERY HIGH INSTABILITY AND 50 KT 0-6KM SHEAR VECTORS. TONIGHT, WL KEEP A CHC OF THUNDERSTORMS GOING, WITH MCS POSSIBLY MOVING SEWD OUT OF HI PLAINS ACROSS THE FCST AREA. BEST CHC FOR SEVERE WOULD PROBABLY BE IN CNTRL SECTIONS THIS EVENING, AS ACTIVITY COULD REMAIN SFC-BASED FOR SVRL HOURS AFTER DARK. BUMPED MINS UP SVRL DEGREES IN SRN AREAS BASED ON DWPTS REMAINING WELL INTO 60S AND SE WINDS HOLDING UP IN RESPONSE TO APPROACHING SFC CYCLONE. WARM FRONT LIFTS UP INTO S-CNTRL/SERN KS PER ETA/AVN. MONDAY, INITIAL SFC WAVE LIFTS NEWD FROM NEAR MEDICINE LODGE AROUND 12Z TO NERN KS BY 00Z, WITH THE FRONT STALLED FROM S-CNTRL INTO NERN KS. A TRIPLE PT AREA COULD EXIST ACROSS NWRN OK TO SERVE AS A FOCUS, IN ADDITION TO CONVERGENCE ALONG THE FRONT IN KS. VERY HIGH CAPES, DRY MID LVL AIR AND SOME DIRECTIONAL SHEAR WOULD BE SUPPORTIVE OF SVR CONVECTION ONCEJ AGAIN. WL NEED TO RAISE HIGHS INTO THE 80S SE OF THE FRONTAL BNDRY. PRELIMINARY DISCUSSION WITH CCF NUMBERS/FINAL DISCUSSION AROUND 330 AM. .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:10 AM CDT | Severe Thunderstorm Warning | ICT | Wilson | 65 min |
| Jun 3, 5:40 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 65 min |
| Jun 3, 6:19 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 56 min |
| Jun 3, 8:28 AM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 62 min |
| Jun 3, 8:53 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 52 min |
| Jun 3, 9:04 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 41 min |
| Jun 3, 9:38 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.